MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number SL-5687
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy), sl-5687, sl-5687 polysorb* 5-0 und 45cm p13 x36 (lot#:d4a3430fy) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an open surgical skin suturing procedure, the suture needle and thread broke while suturing skin.95 sutures were used and had the same issue.The suture was replaced with another manufacturer's product to complete the case.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.Twenty-six sutures opened by the account and sixty nine sealed representative samples were available for evaluation.Visual inspection of the opened sutures noted thirteen needles attached to the sutures, six sutures without the needles, and seven needle detached with their sutures.Upon microscopic inspection of the disengaged needles, normal crimp and swage marks were noted.Suture material was observed to be present in the swages, indicating the sutures broke off at the swage.Visual inspection of the representative samples noted no abnormalities.During functional testing of the representative samples, one suture broke while removing the needle from the package.The units that were then submitted to humidity test and all of them failed since the values were above the expected.Units were also submitted to needle holding strength and knot pull test and all of them failed the test.Dye penetration leak testing was performed to the foils of the thirty samples received and twenty-nine of them failed the test and one passed.It was reported that the needle and thread broke.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all m edtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24454703
Report Number9612501-2026-00576
Device Sequence Number21333898
Product Code GAM
UDI-Device Identifier10884521048775
UDI-Public(01)10884521048775(17)281231(10)D4A3430FY(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSL-5687
Device Catalogue NumberSL-5687
Device Lot NumberD4A3430FY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer06/03/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown